Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 27, 2014, 4:55 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 4:55 AM EDT (08:55 UTC)
- Expired
- Jul 27, 2014, 5:21 AM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:00 AM EDT | TSTM WND DMG | Clinton, IN | NUMEROUS LARGE TREES AND POWER LINES DOWNED. |
| Jul 27, 5:15 AM EDT | HAIL 0.5 | Rosedale, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034
WUUS53 KIND 270855
SVRIND
INC121-165-167-270945-
/O.NEW.KIND.SV.W.0104.140727T0855Z-140727T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
455 AM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 545 AM EDT
* AT 453 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...
AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...ROCKVILLE...MONTEZUMA...UNIVERSAL...FAIRVIEW PARK...
SHEPARDSVILLE...MECCA...NORTH TERRE HAUTE...ROSEDALE...JUDSON...
FONTANET...SEELYVILLE AND BRIDGETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3982 8710 3961 8718 3961 8720 3955 8720
3952 8721 3952 8724 3945 8724 3958 8754
3982 8754
TIME...MOT...LOC 0855Z 291DEG 32KT 3968 8747
HAIL...1.00IN
WIND...<50MPH
$$
TDUD2 follow-up statements
102
WWUS53 KIND 270904
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 AM EDT SUN JUL 27 2014
INC121-165-167-270945-
/O.CON.KIND.SV.W.0104.000000T0000Z-140727T0945Z/
VIGO IN-VERMILLION IN-PARKE IN-
504 AM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PARKE...SOUTHERN VERMILLION AND NORTHERN VIGO COUNTIES UNTIL 545 AM
EDT...
AT 501 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...AND
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...NORTH TERRE HAUTE...ROSEDALE...JUDSON...FONTANET...
SEELYVILLE AND BRIDGETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3978 8745 3982 8710 3961 8718 3961 8720
3952 8721 3952 8724 3945 8724 3958 8754
TIME...MOT...LOC 0905Z 291DEG 32KT 3965 8736
HAIL...1.00IN
WIND...<50MPH
$$
TDUD644
WWUS53 KIND 270921
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 AM EDT SUN JUL 27 2014
INC121-165-167-270931-
/O.CAN.KIND.SV.W.0104.000000T0000Z-140727T0945Z/
VIGO IN-VERMILLION IN-PARKE IN-
521 AM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PARKE...SOUTHERN
VERMILLION AND NORTHERN VIGO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3978 8745 3982 8710 3961 8718 3961 8720
3952 8721 3952 8724 3945 8724 3958 8754
TIME...MOT...LOC 0921Z 291DEG 32KT 3960 8719
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:14 AM EDT, 41 minutes earlier.
Area forecast discussion, Jul 27, 4:14 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 414 AM EDT SUN JUL 27 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 1235 AM EDT SUN JUL 27 2014 SEVERE WEATHER IS POSSIBLE TODAY MAINLY ACROSS SOUTHEASTERN PARTS OF CENTRAL INDIANA AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA. MEANWHILE...MUCH COOLER AIR WILL EXPAND INTO THE REGION FOR MUCH OF NEXT WEEK AS A LARGE UPPER TROUGH DEVELOPS OVER THE EASTERN PART OF THE COUNTRY. CHANCES FOR THUNDERSTORMS WILL RETURN FOR THE SECOND HALF OF THE WEEK. && .NEAR TERM /OVERNIGHT/... ISSUED AT 1235 AM EDT SUN JUL 27 2014 WILL PULL THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE AREA AND LOWER POPS A BIT AS ATMOSPHERE HAS BEEN WORKED OVER PRETTY GOOD AND RADAR WAS NIL. RAPID REFRESH REFLECTIVITY PROGS...ALTHOUGH THEY DEVELOP MORE SCATTERED THUNDERSTORMS...DO NOT SHOW ENOUGH ACROSS THE AREA TO JUSTIFY KEEPING THE WATCH GOING...AND 24 HOUR STORM TOTALS WERE LESS THAN AN INCH ACROSS ALL BUT VERY LOCALIZED SPOTS. SHOULD ALSO SEE SOME STRATUS AND FOG OVERNIGHT WITH OBSERVATIONS ALREADY SHOWING SATURATION IS OCCURING OR CLOSE TO OCCURING AND LIGHT WINDS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 404 PM EDT SAT JUL 26 2014 FORECAST CHALLENGES FOCUS ON PRECIP AND SEVERE WEATHER CHANCES SUNDAY...FOLLOWED BY TEMPS MONDAY/TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE REGION. CONVECTIVE EVOLUTION REMAINS UNCERTAIN FOR SUNDAY AND LARGELY DEPENDENT ON HOW MUCH DESTABILIZATION CAN TAKE PLACE BEHIND OVERNIGHT ACTIVITY. DEEPER MOISTURE WILL SHIFT EAST OF THE REGION AS LOW PRESSURE DEVELOPS OVER SOUTHERN LOWER MICHIGAN. WHILE DRIER AIR IS PRESENT AND BETTER FORCING LIKELY TO BE OFF TO THE EAST IN OHIO...PRESENCE OF MODEST INSTABILITY AND STEEPENING LAPSE RATES IN THE AFTERNOON REMAINS SUPPORTIVE OF SCATTERED CONVECTION... ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. SEVERE POTENTIAL REMAINS UNCERTAIN AND LIKELY WILL DEPEND ON HOW UNSTABLE ATMOSPHERE CAN GET IN THE AFTERNOON. REMAINDER OF THE SHORT TERM WILL SEE A GRADUAL TRANSITION TO A DEEP UPPER TROUGH SETTLING OVER MUCH OF THE EASTERN U S. THIS WILL TRANSITION TO A MUCH COOLER PATTERN FOR CENTRAL INDIANA. PASSAGE OF THE UPPER WAVE TO THE NORTHEAST OF THE AREA MONDAY WILL BRING A FEW SHOWERS INTO THE EASTERN HALF OF THE FORECAST AREA. BEYOND THAT...DRIER AIR WILL FILTER INTO THE OHIO VALLEY. TEMPS...GENERALLY TRENDED TOWARDS MAVMOS GUIDANCE THROUGHOUT THE PERIOD. WILL REMAIN WARM AND HUMID SUNDAY BEFORE TEMPS FALL EARLY IN THE WEEK. HIGHS BY TUESDAY LIKELY TO BE A GOOD 10-15 DEGREES BELOW NORMAL. TOOK A MOS BLEND ON LOWS. MAY SEE SOME UPPER 40S IN OUTLYING AREAS MONDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY NIGHT/... ISSUED AT 340 AM EDT SUN JUL 27 2014 A VERY BROAD UPPER LOW CENTERED OVER THE HUDSON BAY WILL EXTEND INTO THE EASTERN U.S. THIS SYSTEM WILL BE RESPONSIBLE FOR PERIODS OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD AS SEVERAL SHORT WAVES RIDE ALONG THAT UPPER LOW. LATEST INITIALIZATION IS HIGHLIGHTING BEST PRECIP CHANCES DURING THE AFTERNOON HOURS THROUGHOUT THE EXTENDED PERIOD IN ASSOCIATION WITH PEAK HEATING OF THE DAY. MODELS CLOSE OFF AN UPPER LOW OVER THE OHIO VALLEY ON SATURDAY AND INCREASE PRECIP CHANCES AS A RESULT. TEMPS THROUGH THE PERIOD WILL BE BELOW NORMAL WITH HIGHS IN THE UPPER 70S/LOW 80S AND LOWS IN THE UPPER 50S/LOW 60S. && .AVIATION /DISCUSSION FOR THE 27/0900Z TAF UPDATE/... ISSUED AT 411 AM EDT SUN JUL 27 2014 UPDATE... CEILINGS ARE FLUCTUATING FROM IFR TO VFR CATEGORY AT KIND...BUT FOG HAS BEEN SLOW TO FORM. PREVIOUS DISCUSSION... THUNDERSTORMS HAVE TEMPORARILY MOVED SOUTH OF THE OHIO RIVER. HOWEVER SEVERAL MODELS INDICATE THERE MAY BE SOME REDEVELOPMENT OF STORMS ACROSS SOUTHERN SECTIONS LATE TONIGHT. WILL MENTION VCTS AT KBMG LATER TONIGHT. OTHERWISE...MAIN CONCERN OVERNIGHT WILL BE AREAS OF STRATUS AND FOG. AREA HAVE ALREADY DEVELOPED OVER NORTHERN PORTIONS OF INDIANA AND NORTHERN ILLINOIS AND MODELS INDICATE A GOOD CHANCE OF IFR CEILINGS AND FOG AT KLAF AND MVFR FOG AND CEILINGS POSSIBLE AT OTHER TAF SITES LATER TONIGHT. THE FOG AND STRATUS WILL BREAK UP AFTER SUNRISE. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTHERN AND EASTERN SECTIONS AS AN UPPER LOW MOVES INTO THE SOUTHERN GREAT LAKES. LOW PRESSURE MOVING INTO THE GREAT LAKES WILL ALSO PRODUCE GUSTY WINDS UP TO 25 KNOTS SOME AREAS SUNDAY AFTERNOON. WINDS WILL DECREASE SUNDAY EVENING WITH MOSTLY VFR CONDITIONS. SOME MVFR CEILINGS AND FOG MAY OCCUR AGAIN AFTER 06Z MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...RYAN/MK NEAR TERM...MK SHORT TERM...RYAN LONG TERM....TDUD AVIATION...JH/TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 27, 4:40 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 AM EDT SUN JUL 27 2014 INZ021-028>031-035>049-051>057-060>065-067>072-281000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 440 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY RAIN...LOCALIZED FLOODING AND LIGHTNING. TIMING: TODAY. DISCUSSION: AN UPPER WAVE AND COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS AND TRIGGER SCATTERED THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY...SOME OF WHICH COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THERE ARE ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS MID TO LATE WEEK. DISCUSSION: MUCH COOLER AND DRIER WEATHER WILL MOVE IN TO START THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Jul 27, 4:46 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 446 AM EDT SUN JUL 27 2014 INZ043-044-051-052-270930- CLAY-PARKE-VERMILLION-VIGO- 446 AM EDT SUN JUL 27 2014 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLAY...SOUTHERN PARKE...SOUTHERN VERMILLION AND NORTHERN VIGO COUNTIES UNTIL 530 AM EDT... AT 444 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CHRISMAN...OR 9 MILES NORTHEAST OF PARIS...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLINTON... ROCKVILLE... DANA... BLANFORD... MONTEZUMA... UNIVERSAL... FAIRVIEW PARK... SHEPARDSVILLE... MECCA... BLOOMINGDALE... NORTH TERRE HAUTE... ROSEDALE... JUDSON... FONTANET... SEELYVILLE... BRIDGETON... STAUNTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3987 8754 3981 8702 3943 8719 3958 8754 TIME...MOT...LOC 0847Z 292DEG 30KT 3971 8756 TDUD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:46 AM EDT | Special Weather Statement | IND | Parke, Vermillion | 44 min |
| Jul 27, 5:18 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 42 min |
| Jul 27, 7:39 AM EDT | Areal Flood Advisory | IND | Brown, Jackson, Jennings, Lawrence, Monroe | 3 hr |
| Jul 27, 8:43 AM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Jackson, Jennings | 3 hr |
| Jul 27, 9:07 AM EDT | Special Weather Statement | IND | Carroll | 23 min |
| Jul 27, 9:18 AM EDT | Special Weather Statement | IND | Carroll | 12 min |
| Jul 27, 9:23 AM EDT | Areal Flood Warning | IND | Bartholomew, Jackson, Jennings | 6 hr |
| Jul 27, 9:56 AM EDT | Special Weather Statement | IND | Howard | 34 min |
| Jul 27, 10:46 AM EDT | Special Weather Statement | IND | Delaware, Randolph | 44 min |
| Jul 27, 11:28 AM EDT | Special Weather Statement | IND | Randolph | 47 min |
| Jul 27, 4:13 PM EDT | Special Weather Statement | IND | Hendricks | 47 min |
| Jul 27, 4:25 PM EDT | Special Weather Statement | IND | Clinton, Hamilton, Tipton | 35 min |
| Jul 27, 4:34 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Montgomery, Morgan, Putnam | 41 min |
| Jul 27, 4:45 PM EDT | Special Weather Statement | IND | Delaware, Hamilton, Henry, Madison, Tipton | 45 min |
| Jul 27, 5:26 PM EDT | Special Weather Statement | IND | Delaware, Henry, Randolph | 49 min |
| Jul 27, 6:39 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur, Jennings, Shelby | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.